Reactions 1680, p157 - 2 Dec 2017 Various toxicities: case report A 71-year-old woman developed rectus sheath haematoma (RSH), retroperitoneal haematoma (RS), abdominal compartment syndrome (ACS), increased intra-abdominal pressure (IAP), obstructive uropathy, hydronephrosis, inferior epigastric vessel bleeding and acute renal failure (ARF) during treatment with heparin [heparin stroke protocol; dosage not stated]. The woman presented after a frontal lobe cerebrovascular accident with a suspected common carotid artery clot. Subsequently, she was initiated on infusion of heparin. Additionally, phenylephrine was initiated to achieve systolic BP goals of 170 180mm Hg. However, a week after the admission, she complained of increasing abdominal pain. Examination showed a mass in her right lower quadrant, which extended to her left lower quadrant. A CT scan and blood work showed an RSH with haemoglobin drop to 52 g/L. Consequently, the anticoagulation was reversed with vitamin K and fresh frozen plasma, however the woman continued to bleed. IAP monitoring showed average to high pressures of 40 60mm Hg. Thereafter, she developed acute renal failure secondary to an obstructive uropathy with the presence of hydronephrosis demonstrated by CT scan. She underwent an exploratory laparotomy and removal of haematoma. The decompressive laparotomy revealed a massive extraperitoneal haematoma from the rectus sheath, which extended to the left hemipelvis. A 1.5 L of haematoma was removed, but the inferior epigastric vessel continued to bleed. Hence, it was cauterised and then over sewn. The right- sided stent placement was unsuccessful. Postoperatively IAP and kidney function improved. After 24 hours, a second exploratory laparotomy was performed. The remaining haematoma cavity posterior to the left rectus muscle was irrigated and suctioned out. There was no evidence of any continued bleeding and the abdominal wall was closed. Author comment: "With increased use of anticoagulant and thrombolytic therapies RH and RSH are becoming more prevalent. . .Blunt trauma and anticoagulation are the most common causes. . .In conclusion, ACS appears to be a rare but completely reversible complication of both RSH and RH." McBeth PB, et al. Correct the coagulopathy and scoop it out: Complete reversal of anuric renal failure through the operative decompression of extraperitoneal hematoma-induced abdominal compartment syndrome. Case Reports in Medicine 2012: 26 Nov 2012. Available from: URL: http://doi.org/10.1155/2012/946103 - Canada 803284747 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera